| Model Number |
PDL-M-PT10S |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Pain (1994); No Code Available (3191)
| Date of Event |
04/13/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient information not available for reporting.Original implant date is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device history records review not available to report at this time.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that there is a prodisc-l removal scheduled for (b)(6) 2018.The case is to address a prodisc-l removal at l5-s1 with the primary goal of replacing the implant with a fusion device.The adjacent levels are fused with non-synthes devices.No other levels are to be operated on.This is not an adjacent level case.The exact reason for removal is unknown.Concomitant devices reported: unknown fusion hardware (part # unknown, lot # unknown, quantity # unknown).This complaint involves three (3) devices.This report is 2 of 3 for (b)(4).
Additional Manufacturer Narrative
Implant date was approximately one year ago.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported the patient underwent a prodisc-l removal at l5-s1 on (b)(6) 2018, due to pain.The patient was implanted with the prodisc-l on an unknown date approximately one (1) year ago and the adjacent levels are fused with non-synthes devices.No other levels were operated on.This was not an adjacent level case.The removal went smoothly and the prodisc appeared to be in good condition and functioning as intended.It was removed easily and a fusion device was successfully implanted.The revision was due to the patient's continued back pain which the surgeon believed would be resolved through a fusion.No surgical delay and the procedure was completed successfully.Concomitant devices reported: unknown fusion hardware (part # unknown, lot # unknown, quantity # unknown).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device used for treatment, not diagnosis.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional is obtained that was not available for the initial med-watch, the investigation will be updated as applicable, and a follow-up med-watch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part# pdl-m-pt10s, lot# h184361.Manufacturing location: brandywine, manufacturing date: oct 12, 2016, expiry date: aug 31, 2019.Component parts reviewed: part: 41030 bp81 lot: 4869781.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Product development investigation was completed.The prodisc-l total disc replacement is indicated for spinal arthroplasty in skeletally mature patients with degenerative disc disease (ddd) at one level from l3 to s1.The complaint description stated that the implants were removed with the goal of replacement with a fusion device.The exact reason for removal is unknown.No product problems were reported.Polyethylene inlay, pdl-m-pt10s was received with evidence of iatrogenic damage that includes on top surface of the spherical diameter nicks and scratches, on the surface below the spherical diameter there are heavy nicks and scratches, the rails have nonconformities that would be normal after use and on the bottom face there is damage on the locking wedge that would be normal after use.All described nonconformities are post manufacturing.The drawings for the superior endplate and polyethylene inlay were reviewed.Visual examination did not reveal any design related issues.Only the polyethylene inlay, pdl-m-pt10s was reviewed for this complaint.The event description states ¿the exact reason for removal is unknown;¿ so, from the manufacturing perspective there are no complaints stated against this product, there will be no further investigation.Complaint is not confirmed from a manufacturing perspective.The polyethylene inlay, pdl-m-pt10s was the only component that was reviewed in exponent report.This complaint ¿as received condition¿ was compared to the third-party evaluation by ¿exponent¿ and found similar conditions.The following were noted by exponent.The implants were returned with damage that is consistent with removal of the implants.Bone remnants were observed on the superior and inferior endplates.Possible impingement on the polyethylene inlay was identified.Evidence of a biofilm on the superior endplate.Evidence of machining marks on the backside surface and burnishing and multidirectional micro scratches on the articulating surface of the polyethylene inlay.Evidence of a slightly rounded snap lock on the polyethylene inlay.No design or manufacturing issues were identified during investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Date of event is unknown.This date was incorrectly reported as 5/3/2018 in the follow up report.The correct date remains 4/10/2018 as reported in the initial report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.